MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-12
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Muscle Weakness/Atrophy (1967); Unspecified Nervous System Problem (4426)
Date of Event 08/30/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the patient experienced acute infarct of the left periventricular region and left basal ganglia with right sided weakness and ataxia.Safety assessed stroke.It was noted that the patient was treated with antiplatelet therapy with aspirin and plavix.The site assessed the event as possibly related to the antiplatelet medication and study device, and relatedness to the study procedure as probable. the outcome status was recovered/resolved on (b)(6) 2022.
 
Event or Problem Description
Additional information received reported clarification that the index procedure took place on (b)(6) 2022 for pipeline flex with shield implantation to treat a left internal carotid artery (ica) c4 segment aneurysm.The aneurysm max diameter was 5mm and the aneurysm neck was 4.5mm.Aneurysm neck coverage with raymond & roy (r & r) class 3 was achieved in the procedure.Brain mri on (b)(6) 2022 showed mild punctate areas of increased t2 and flair signal within the left periventricular region and basal ganglia on the left with associated restricted diffusion compatible with acute infarction.No hemorrhage was seen.There was no additional treatment except for dual antiplatelet treatment (dapt) of clopidogrel which was started pre-operatively on (b)(6) 2022 and aspirin daily started from (b)(6) 2022.Per site, at 30-day follow up visit on (b)(6) 2022, right sided weakness and ataxia had nearly resolved and the patient had only very subtle right leg weakness.No other neurological symptoms were noted.The event was additionally noted to possibly be related to the patient disease under study/index condition.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the adverse event did not result in any treatment, including blood transfusion, percutaneous intervention, surgical procedure, or another manner.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported cec assessment is casual to procedure and not an sae.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported a safety assessment: stroke.Cec assessment is casual to procedure, possible to device and antiplatelet and not an sae.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key15883461
Report Number2029214-2022-02016
Device Sequence Number5284073
Product Code OUT
UDI-Device Identifier00763000284329
UDI-Public00763000284329
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 09/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2025
Device Model NumberPED2-400-12
Device Catalogue NumberPED2-400-12
Device Lot NumberB327961
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer12/01/2022
01/31/2023
08/04/2023
09/02/2023
Initial Report FDA Received Date11/29/2022
Supplement Report FDA Received Date12/14/2022
02/22/2023
09/01/2023
09/29/2023
Date Device Manufactured01/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight85 KG